24 April 2008

Just keep swimming

I had a review with my GP this week about the antidepressants and the dose I'm taking.

It's difficult, because although I'm a lot happier now than I was before easter, I have the worst headaches in the world almost every day.

GP says it's not a usual side effect, but if I want to go back down again on the dose, I can do.

And that's the problem. I feel so much mentally more stable now that I really don't want to decrease the dose again. At times I'm completely hyperactive, but I much prefer it to how I was before easter.

GP solution: eye test and some domperidone to make the paracetamol work more effectively when I do get a headache. If my vision prescription hasn't changed then I need to rethink the dose..

Dammit, just when everything was going so well, I had to start swimming upstream.

5 comments:

Anonymous said...

It's a roller coaster ride, isn't it hon. Can't give an answer, just words of encouragement and advice. Enjoy the ups and persevere through the dips. Above all, hang in there! There are lots rooting for you.
Dave the Dog

mattwm said...

Hey Merys
Totally sympathise with you... I was on the AD's a couple of years ago, and stopped taking them myself when I started getting headaches. At that point, I was on various meds, and (probably not wisely, it must be said) decided to stop taking all of them at the same time to 'get clean' so-to-speak...

Hang on in there. Might be a long shot, but it might just be stress/tension of Uni causing the headaches?
You know that the headaches can be solved, so don't let it get to you too much. Try get out and have some fun (wow... students having fun eh?! but I don't mean alcohol-induced fun), and remember that there are people out there to talk to :-)

Sage said...

Merys

I use lavender oil to help with headaches as that seems to work well and helps me relax which in turn de-tenses (is there such a word) the headache symptoms...

Not nice though.. best wishes

MB said...

With everything going on in your life atm the headaches could just be your body's way of trying to slow you down. Or it could be getting used to the ADs? One of my friends used to get severe headaches from one type of AD.

Just when life starts getting back on track something derails it.

Anonymous said...

Hi , I am the anonymously girl who wrote before too...:-).

I genuinely believe the soln is not in the tablets personally. And all domperidone will do is slow down the gi transit of paracetamol, so more paracetamol is absorbed. Usually pharmacists tell you to take 6 in 24 hours, so effectively it is like you are taking an extra dose if you stick to 8 in 24 hours.

I don't know what anti-depressant it is so can't comment on the side effects.

I can tell you what I do if it is any help?

I do something totally weird and it doesn't profit the drugs industry one little bit....hurray!!! I make myslef a cup of tea , have the tea so the cup is empty, then lie down facing the ceiling, and then balance the base of the cup on my forehead....the base is nice and warm ...and its smack bang right in front of your forhead.....now just close your eyes and relax. The nice warm base...on the centre of your forhead or third eye...makes you feel totally relaxed :-)

I usually get big eye aches.....in which case I close the curtains and sleep. Your body is telling you something....so I think you should listen to it.

If headaches continue ask Gp to check your BP or better still go see your lovely chemist they will take it too...

Also, try doing some breathing exercises...there is one where you hold one nostril closed with your finger and breath in deeply. Then you switch nostrils and close the other nostril and then breath out with the other nostril. The idea is you concentrate your attention on something else so your brain thinks of other things at a deep enough level that you dampen down the pain signals from your headache.

There is an ancient Indian form of breathing techniques know as 'Pranayam' which are excellent.

Please try the following link for more information:

http://www.yogapoint.com/info/pranayama.htm

Also try googling 'Swami Ramdev' as he also teaches the techniques and may have a free demonstration online.

Hope this all helps chick!

Lots of love....xxxx